Response Feedback The use of an NG tube for medication administration requires

Response feedback the use of an ng tube for

This preview shows page 5 - 7 out of 16 pages.

Response Feedback: The use of an NG tube for medication administration requires a functioning GI tract. An NG tube would not be used if a patient is vomiting frequently or has had recent bowel surgery. Similarly, an NG tube would not be used in the case of a competent adult who wishes to discontinue his or her medications. Question 13 1 out of 1 points 30 ml = _______________tbsp Question 14 1 out of 1 points An elderly postsurgical patient has developed postoperative pneumonia in the days following abdominal surgery and is being treated with a number of medications. Which of the following medications that the nurse will administer has the slowest absorption? Response Feedback: Absorption of drugs is dependent primarily on the route of administration. IV, IM, and sublingual administration results in faster absorption than drugs that are given orally. Question 15 1 out of 1 points A patient has been prescribed an oral drug that is known to have a high first-pass effect. Which of the following measures has the potential to increase the amount of the free drug that is available to body cells? Response Feedback: Unlike oral medications, drugs that are given intravenously do not initially pass through the liver. As a result, the first-pass effect is mitigated and more of the drug
Image of page 5
is available to cells. Frequent oral doses, low protein intake, and administration with food do not reduce the first-pass effect. Question 16 1 out of 1 points A home health nurse notes that there have been changes to a patient's oral drug regimen. The nurse will closely monitor the new drug regimen to Response Feedback: Changes in the drug regimen may cause changes in drug absorption and thereby decrease the anticipated drug effect. This decrease is due to the prevention of binding and loss of absorption and overall drug effectiveness. A change in the drug regimen would not help a nurse to track the route of metabolism or determine the speed of chelation. If any adverse effect were to occur as a result of a drug regimen change, it would not necessarily be immunotoxicity; it could also be nephrotoxicity, ototoxicity, or cardiotoxicity. Question 17 1 out of 1 points A patient is treated with an antibiotic for an infection in his leg. After 2 days of taking the antibiotic, the patient calls the clinic and reports that he has a rash all over his body. The nurse is aware that a rash can be an adverse effect of an antibiotic and can be either a biologic, chemical, or physiologic action of the drug, which is an example of Response Feedback: Pharmacodynamics is the biologic, chemical, and physiologic actions of a particular drug within the body and the study of how those actions occur, including adverse effects. It is how the drug affects the body. The pharmacodynamics of a drug is responsible for its therapeutic effects and sometimes its adverse effects. Pharmacotherapeutics refers to the desired, therapeutic effect of the drug. Pharmacokinetics is the changes that occur to the drug while it is inside the body. Pharmacogenetics is the study of how genetic variables affect the pharmacodynamics of a drug in a specific patient.
Image of page 6
Image of page 7

You've reached the end of your free preview.

Want to read all 16 pages?

  • Fall '13
  • Pharmacology, Adverse drug reaction, allergic reaction

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture